Doctor insights on:
Amitiza And Miralax
Fiber supplements: Require time and plenty of fluids; otherwise, they can add to the constipation problem. Are you taking any meds that might cause constipation (narcotic pain meds are notorious for constipating). Have you used laxatives for a long time? See your fp/pcp for further advice. ...Read moreSee 1 more doctor answer
Constipation: Need more information about your symptoms.Get a more detailed answer ›
Dose-dependent: The more MiraLAX (polyethylene glycol) you take the faster it works. As a once over-the-counter dosed laxative you may not see results for 3-4 days, but as a multi-dosed colonoscopy preparation (when used under doctor's advice) expect laxation within hours. As with any laxative however understand its mechanism of action, its risks, & treatment goals & make sure you are not missing obstruction, dysmotility, inflammation ...Read more
Yes: No contraindication to taking both of these together. Don't venture to far from a bathroom. Good luck! ...Read more
Miralax, linzess, amitiza, lactulose, psyllium and glycerin suppositories don't work. Abdominal/pelvic CT normal. What can I do? Always constipated.
Ive been on colace (docusate sodium) (stool softner) for several days...plus fiber supplements and tried taking magnesium citrate and tonight tried drinking prune juice
Can miralax (polyethylene glycol) change caliber of stool? Am being treated for constipation. Before miralax (polyethylene glycol) calibur was normal - with miralax (polyethylene glycol) stools are slow and thin.
Oh my...: Before you contemplate long term laxative use, seek medical evaluation--rule out metabolic causes of constipation (e.g. Low thyroid or adrenal conditions), distinguish slow versus normal transit constipation, consider a primary rectal dysfunction that may be treatable with biofeedback, check for structural pathology or extrinsic impingement, or intermittent ileus (e.g. Pseudo-obstruction). ...Read more
Can I use colace as a miralax (polyethylene glycol) replacement every day for chronic constipation?
Up to your doctor: Talking with your own doctor about this will yield more personalized results -- it looks like you've had quite an extensive workup of your GI complaints. Being on chronic laxatives is likely to be unhealthy for you in the long run. Colace (docusate sodium) is a stool softener, not a laxative -- but some say it causes cramping. Hoping you and your doctor can arrive at a helpful plan. ...Read moreSee 1 more doctor answer
Drug interactions: No interactions noted on Drugs.Com (http://www.drugs.com/interactions-check.php?drug_list=1967-1981,1893-1224)Get a more detailed answer ›
Yes, depends: Stool softener is to soften up the stools to aid with passage. Miralax (polyethylene glycol) is a bowel movement stimulants. For those who are often constipated, may need to take both. You may want to adjust your diet to more fibers and plenty of fluid if applicable. Good luck! ...Read more